MAUDE Adverse Event Report: BAUSCH + LOMB POSTERIOR VACUUM PACK; UNIT, PHACOFRAGMENTATION

BAUSCH + LOMB POSTERIOR VACUUM PACK; UNIT, PHACOFRAGMENTATION
Model Number BL5525WV
Medical Device Problem Code Failure to Cut (2587)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product has been requested for evaluation however it has not been received.Sterilization and lot history records were reviewed and no exceptions were found.
 
Event or Problem Description
The vitreous was caught in the front of the cutter.No patient impact.Additional information regarding the nature of the problem has been requested.
 
Additional Manufacturer Narrative
Additional information received states the cutter is not cutting so the vitreous gets caught between the cutter hole.They changed the cutter and continued the surgery.One 25 gauge vitrectomy cutter was received in a plastic bag along with the bl5525wv pack label from lot v9127.The tip protector was not returned.The needle was bent.The port window was in the opened position with debris visible inside.There was dried solution visible in the tubing.The back cap was aligned correctly with the vent hole on the side of the cutter body.The connectors were inspected and no damage was found.A functional test was performed using a stellaris pc system.The cutter had good clean cuts throughout the various cut rates.The cutter cuts and aspirates as intended.Due to the returned condition, loose in a bag with no tip protector, the cause of the bent needle cannot be determined.The reported problem was not duplicated.

Brand Name
POSTERIOR VACUUM PACK
Common Device Name
UNIT, PHACOFRAGMENTATION
Manufacturer (Section D)
BAUSCH + LOMB
rochester NY 14609
MDR Report Key7396668
Report Number0001920664-2018-00044
Device Sequence Number18841518
Product Code HQC
UDI-Device Identifier00757770058631
UDI-Public(01)00757770058631(17)180925
Combination Product (Y/N)N
Initial Reporter CountryKS
PMA/510(K) Number
K101325
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/05/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/25/2018
Device Model NumberBL5525WV
Device Catalogue NumberBL5525WV
Device Lot NumberV9127
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/19/2018
Initial Date Received by Manufacturer 03/05/2018
Supplement Date Received by Manufacturer03/05/2018
Initial Report FDA Received Date04/04/2018
Supplement Report FDA Received Date05/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1